MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2901-90098
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
This report captures four instances of intraoperative everest locking screw inserter tip deformation.In all cases, the associated procedure was completed successfully with no surgical delay and no adverse consequence to a patient or user.
 
Additional Manufacturer Narrative
Lot ndyb (1): device returned 26 may 2022.The investigation is still in process; we will communicate our findings in a follow-up report.Lot achfn028 (1): device returned 12 may 2022.The investigation is still in process; we will communicate our findings in a follow-up report.Lot fdrk002 (1): manufacture date 03 january 2018, device returned 28 april 2022 complaint history for the reported lot number was reviewed and no adverse trends were identified.Device history records were reviewed and no relevant manufacturing issues were identified.The returned device was visually inspected; wear and tear was observed along the entire device.A small deformation on the inner shaft and buildup of debris on the threading were noted.The most likely root cause of the reported event is normal device wear.The instrument has been in the field for over four years; consistent use of the instrument throughout its lifetime may cause fatigue and lead to the reported failure.Lot hfjf (1): manufacture date 26 september 2018, device returned 28 april 2022 complaint history for the reported lot number was reviewed and no adverse trends were identified.Device history records were reviewed and no relevant manufacturing issues were identified.The device was visually inspected and deformation seen on the threading and along the tip.The most likely root cause of the reported event is normal device wear.Deformation is the result of repeated, consistent use of the instrument throughout its lifetime which gradually weakens the material integrity at the tip.
 
Additional Manufacturer Narrative
Lot ndyb (1): manufacture date 10 february 2021, device returned 26 may 2022.Lot fdrk002 (1): manufacture date 03 january 2018, device returned 12 may 2022.Lot fdrk002 (1): manufacture date 03 january 2018, device returned 28 april 2022.Lot hfjf (1): manufacture date 26 september 2018, device returned 28 april 2022.
 
Event or Problem Description
This report captures (b)(4) instances of intraoperative everest locking screw inserter tip deformation.In all cases, the associated procedure was completed successfully with no surgical delay and no adverse consequence to a patient or user.

Brand Name
LOCKING SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key15131915
Report Number3004774118-2022-00290
Device Sequence Number20250561
Product Code LXH
UDI-Device Identifier10888857040564
UDI-Public10888857040564
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized4
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2901-90098
Device Catalogue Number2901-90098
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer10/01/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown